Alert archive / Florida / Lake Wind Advisories in 2007

Lake Wind Advisory 2, NWS Melbourne, FL

February 14, 20075 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 14, 2007, 3:04 AM EST for 5 counties in Florida. It took effect at Feb 14, 2007, 9:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 3:04 AM EST (08:04 UTC)
In effect from
Feb 14, 2007, 9:00 AM EST
Expired
Feb 14, 2007, 6:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 140804
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
304 AM EST WED FEB 14 2007

...WINDY CONDITIONS EXPECTED TODAY...

FLZ041-044>047-053-054-141-144-147-142300-
/O.NEW.KMLB.LW.Y.0002.070214T1400Z-070214T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
304 AM EST WED FEB 14 2007

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

WESTERLY WINDS WILL INCREASE BEHIND A COLD FRONT TODAY. SUSTAINED
WINDS BETWEEN 15 AND 20 MPH ARE EXPECTED...THOUGH GUSTS MAY
REACH 25 TO 30 MPH DURING THE AFTERNOON.

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 13, 8:47 PM EST, 6 hours 17 minutes earlier.

Area forecast discussion, Feb 13, 8:47 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
847 PM EST TUE FEB 13 2007

.DISCUSSION...

...FREEZING TEMPERATURES POSSIBLE FOR EARLY SATURDAY MORNING...

TONIGHT...SURFACE LOW MOVING THROUGH THE TENNESSEE VALLEY...WHICH
PRODUCED BLIZZARD CONDITIONS IN THE MIDWEST...IS BEGINNING TO WEAKEN
AND A SECONDARY LOW IS STARTING TO FORM OVER THE CAROLINAS.  SQUALL
LINE PASSED QUICKLY THROUGH THE AREA THIS AFTERNOON AND WAS STILL
ONGOING WELL TO OUR EAST.  SHARP DRYING ALOFT OCCURRED BEHIND THIS
LINE AND THE SHORTWAVE TROUGH THAT WAS ASSOCIATED WITH IT.  COLD
FRONT IS STILL WELL TO THE NORTHWEST BUT WITH LARGE SCALE
SINKING/DRYING AND NIGHTTIME STABILIZATION...DO NOT PLAN ON ANY
SHOWER CHANCES THE REST OF THE NIGHT.

THOUGH BOUNDARY LAYER WINDS LOOK TOO STRONG FOR SIGNIFICANT FOG...
WILL HAVE TO WATCH FOR SOME SEA FOG SPREADING INLAND...SO HAVE ADDED
PATCHY FOG FOR NOW.

WED...LOW PRESSURE WILL MOVE UP THE NORTHEAST U.S. ATLANTIC COAST
WITH GUSTY WESTERLY TO NORTHWEST FLOW IN ITS WAKE.  COLD FRONT
SHOULD PASS DURING THE DAY BUT THE MODELS ARE NOT SHOWING MUCH
COOLING.  AFTER MORNING LOW CLOUDS EXPECT PLENTY OF SUN. HIGHS
SHOULD RANGE FROM THE UPPER 60S NORTH TO NEAR 80 IN THE SOUTH.

BREEZY TO WINDY CONDITIONS MAY NECESSITATE A LAKE WIND ADVISORY FOR
THE DAYLIGHT HOURS.

&&

.AVIATION...SEA FOG NOTED ALONG THE WEST COAST ALREADY AND EXPECT
WESTERLY FLOW WILL SPREAD SOME LOW CEILINGS ACROSS THE PENINSULA.
WITH THE RECENT RAIN WETTING...MAY SEE SOME IFR CEILINGS.  BOUNDARY
LAYER FLOW LOOKS TOO STRONG (925 MB WINDS 20-30 KNOTS) SO DO NOT
EXPECT SIGNIFICANT FOG AND HAVE JUST GONE WITH MVFR VISIBILITIES.

AFTER THE EARLY MORNING LOW CLOUDS...THERE SHOULD BE PLENTY OF
SUNSHINE AND WITH DAYTIME HEATING/MIXING...THERE SHOULD BE SOME WIND
GUSTS AROUND 25 KNOTS.

&&

.MARINE...WINDS IN THE WAKE OF THE SQUALL LINE HAVE BEEN WELL BELOW
ADVISORY CRITERIA.  THINK THAT A DIURNAL INCREASE WILL OCCUR THOUGH
AND ADVISORY FOR WINDS STARTING THIS EVENING/OVERNIGHT LOOKS GOOD.

&&

.FIRE WEATHER (PREV DISCUSSION)...MIN RHS WILL REMAIN ABOVE 40
PERCENT BUT GUSTY WESTERLY WINDS AND HIGH DISPERSION VALUES WILL
POSE A CONCERN ON WEDNESDAY. GREATEST CONCERN AND PLANNING SHOULD BE
FOCUSED ON THE PERIOD BETWEEN THU-SAT AND AGAIN MONDAY AND TUESDAY
AS APPRECIABLE DRYING TAKES PLACE BEHIND THE TWO COOL DRY PUSHES.
THIS WILL BE ESPECIALLY TRUE FOR FRI AND SAT AFTERNOONS AS MIN RHS
COULD TUMBLE TO 25 PERCENT OVER NORTH AND INTERIOR SECTIONS
REMAINING BELOW 35 PERCENT FOR LONG DURATIONS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 7 PM WEDNESDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET
     OUT 20 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 7 PM
     WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO JUPITER INLET
     20 TO 60 NM

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM...SEDLOCK
Hazardous weather outlook, Feb 13, 10:49 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1049 AM EST TUE FEB 13 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING. A DEEPENING
AREA OF LOW PRESSURE WILL MOVE THROUGH THE TENNESSEE VALLEY THIS
AFTERNOON WITH INCREASING LOW LEVEL SOUTH TO SOUTHWEST FLOW OVER
THE FLORIDA PENINSULA. INCREASING LOW LEVEL MOISTURE...AFTERNOON
HEATING...COLD AIR ALOFT AND STRONG LIFT AHEAD OF AN APPROACHING
UPPER LEVEL TROUGH WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON. THE HIGHEST THREAT FOR STORMS WILL OCCUR DURING THE
LATE AFTERNOON HOURS WHEN SCATTERED STORMS MAY CONTAIN LARGE
HAIL...DAMAGING WINDS AND THE POSSIBILITY FOR ISOLATED TORNADOES.
RESIDENTS SHOULD SET THEIR WEATHER RADIO TO ALERT AND MOVE INDOORS
INTO A STURDY STRUCTURE IF WARNINGS ARE ISSUED.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT MOVE OFF THE PENINSULA LATE THIS AFTERNOON AND
EVENING WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 35 KNOTS. MARINERS ARE URGED TO KEEP AN EYE TO THE SKY AND TO
LISTEN TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS ON THESE
STORMS.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE WATERS FOR
SEAS OF 4 TO 6 FEET TODAY. BOATING CONDITIONS WILL DETERIORATE
OVERNIGHT AS WINDS INCREASE TO AROUND 20 KNOTS ACROSS THE OFFSHORE
WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RATHER STRONG OFFSHORE WINDS ARE EXPECTED OVER THE ATLANTIC WATERS
THROUGH LATE WEEK. DRY CONDITIONS WILL PRODUCE AN INCREASED FIRE
WEATHER DANGER LATE IN THE WEEK. MUCH COLDER AIR WILL MOVE INTO
THE REGION FRIDAY. FREEZING TEMPERATURES WILL BE POSSIBLE LATE
FRIDAY NIGHT ACROSS MUCH OF EAST CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
REQUIRED THIS AFTERNOON.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:36 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia34 hr
Feb 14, 3:36 AM ESTRed Flag WarningMLBOrange, Seminole, Volusia14 hr

Nearby

Lake Wind Advisories in Florida, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.